Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Diagnosed with schizophrenia, taking Seroquel. Mentally unstable, harmful thoughts. Any alternate medication ?

hi i have been diagnoses with skitzophrenia anout 7 years back , and the only medication iam taking is seroquel ! after 6 years of taking it it doesnt seem to do its job any more , iam always angry and my thoughts of harm agains others and self harm has increased over the years ! if it wasnt for my children i dont know were i would be , is there any other medication i can get that will help with my mental stability ?
Asked On : Thu, 21 Feb 2013
Answers:  2 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for your query. Seroquel is quetiapine a popular antipsychotic given for schizophrenia. However it is not the only option. Kindly report to your psychiatrist regarding the tapering of response of Seroquel. We have a variety of both old and new generation antipsychotics that might benefit you even if Seroquel has failed. Wish you speedy recovery.
Dr Sundar
Answered: Wed, 27 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Sushil Kumar Sompur's  Response
Jun 2013
Hi there ~

I am sorry that the seroquel has stopped working for your symptoms of schizophrenia. I am sure there are many other drugs in the market that can help with the same efficacy as those that helped with seroquel initially. Please do not lose hope and consult your psychiatrist as soon as you can. I hope this helped. Take care and have a lovely day !
Answered: Mon, 25 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor